MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) AEX GENERATOR-REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) AEX GENERATOR-REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 40-405-1R
Medical Device Problem Code Failure to Shut Off (2939)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis summary: upon testing the generator, no/insufficient bipolar energy was issue not confirmed.It was found that the unit passed all initial tests/bipolar power was in a passing ranges.Not able to duplicate issue in lab.H6: codes b01, c19, d14 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a generator.It was reported that during procedure, there was no or insufficient bipolar energy identified with the generator.There was no reported impact on patient.2025-oct-29 e1 (rep): additional information was received.It was reported that the surgeon would activate the device (by pressing the cut or coag button) but it would not deactivate when her finger came off the button.The device was still activated even though she was not pressing the button at all.It would remain until she grounded it on the patient or other object.The problem occurred intra-operatively during breast surgery (mastectomy) and there was no impact to patient.Issue caused minor delays of less than an hour.

Brand Name
AEX GENERATOR-REFURB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
Manufacturer (Section G)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23603901
Report Number1226420-2025-00050
Device Sequence Number21311666
Product Code GEI
UDI-Device Identifier00763000280321
UDI-Public(01)00763000280321(11)170531
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-405-1R
Device Catalogue Number40-405-1R
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown